Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diet Pills (Phentermine) & HIV combination therapy
Apr 2, 2006

Hello,

I am a 25 year old male who is 40 pounds overweight. I am currently on combination of reyataz and combivir. My doctor told me to just try excercisng and eating right to lose the weight. A friend of mine who is not hiv positive and is taking phenetermine and she gave me some of hers. I read up on the drug and there is no mention about how it should not be takin when on hiv medication. You are only suggested to take one pill a day of phentermine in the morning. The first two days of taking it went very well. I had alot more energy and it decreased my apetite alot. The third day I started to fell very slugish towards the middle of the day and took another one. That night when I was walking around I started feeling very short of breath. I layed down it this went away. I decided to quit taking phentermine after the 3rd night. I have been off it now for 4 days and I am still getting short of breath when I am walking around and doing normal excercise that really didn't make me short of breath before. Could I be open to heart failure at my age? Should I go to the doctor?

Response from Dr. Young

Thanks for your post.

I'm not aware of any specific drug-drug interaction between your meds, though I doubt that this has been formally evaluated.

Nevertheles, any patient that has persistent shortness of breath has a medical condition that deserves evaluation. I'd definitely speak to your doctor about your symptoms. BY



Previous
PML Question on Recovery
Next
Drug storage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement